eJMT Abstract


Title Locating Complex Roots in the Graphs of Rational Functions
Author Michael BOSSÉ, William C. BAULDRY and S. Hunter OTEY
Volume 12
Number 2


In this paper we address the question: Given solely the graph of a rational function, from which both the numerator and the denominator are real monic polynomials, can the approximate location of the complex roots from either the numerator or denominator be determined? This is an extension of the authors’ previous work on locating complex roots of polynomial functions. This paper demonstrates that, under a set of simple conditions, the locations of these complex roots can be approximated.